MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM; BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM; BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC
Model Number 93826
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not available to be returned for evaluation.A review of the device history record is in progress.All information reasonably known as of (b)(6) 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, during initial use of the closed suction catheter, the thumb control was stuck in the on position and would not release, which caused the suction to continue to draw gas from the endotracheal tube (ett).It was additionally reported, the ventilator alarmed; there was no reported injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEM
Common Device Name
BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, 84160
MX   84160
Manufacturer Contact
racheal cooper
2710 northridge dr nw
ste a
grand rapids, MI 49544
2054826767
MDR Report Key21060537
Report Number8030647-2025-00001
Device Sequence Number8153655
Product Code BSY
UDI-Device Identifier00609038938264
UDI-Public(01)00609038938264(10)30221543
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number93826
Device Catalogue Number198
Device Lot Number30221543
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Initial Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown